Depo injectable problem - been bleeding even after the effect had worn out

@chrysz (1604)
Philippines
March 22, 2008 12:28am CST
I gave birth on August 2007 and had depo-provera injectable pills last october. It was supposed to expire on January 2008 but since I was diagnosed with hyperthyroidism, I can no longer have another shot nor take oral contraceptive pills. My problem now I am still bleeding. There are times when the flow is heavy but generally, the flow is light. My ob-gyne doesn't want to perform pap smear or any other test until the blood flow stops. I am bleeding since January. Had this happen to you? I gave birth through CS. Is it normal bleeding even after six months?
1 person likes this
3 responses
@secretbear (19472)
• Philippines
23 Mar 08
hi chrysz! i don't know anything about depo-provera and i haven't even experienced giving birth but i have never heard of cases of CS that is still bleeding after six months! my sister gave birth to her daughter through CS but she aren't bleeding anymore. her baby is already five months old. what did your ob-gyne said about it? is that normal? that's kinda scary. you should take immediate action about that.
@chrysz (1604)
• Philippines
23 Mar 08
I guess I really have a problem but my ob-gyne don't want to do pap-smear unless there is no more blood. I guess I'll have to see here ASAP to ask again because last February, she said it must the depo injection that was working overtime. My blood flow is heavy again after a few days of spottings only.
1 person likes this
@secretbear (19472)
• Philippines
24 Mar 08
you should see your ob-gyne asap. its really scary if you're bleeding too much other than if its your period. i hope everything turns out fine for you chrysz.
• India
26 Mar 08
Even i had depo-provera and yeah i had excess bleeding and for a almost 3 months continously, with slight and heavy bleeding just as you described, i consulted my gynecologist, who gave me a TT and some tablets and said to use until the bleeding stopped. It stopped in 3 days. She said that depo-provera, are not suitable to all types of women, some r having these kinds of side effects.So i guess you might b having the same, better ask your doc to chk on it soon, i mean 6 months is just too much, you may become weak.
@chrysz (1604)
• Philippines
26 Mar 08
Thanks! I guess it was indeed the depo working overtime because I did not bleed for two months. while on depo. I gave birth on august and then had the depo shot on october. I don't feel weak, its like an ordinary menstruation that I am having. In fact, I have gained weight because of my medicine for thyroiditis.
@Sillychick (3282)
• United States
25 Mar 08
I have never had that problem with depo. I have been using it for years, stopped when I was trying to get pregnant, and started again after my son was born. I actually have no bleeding when I am on it. I also had a c section and the bleeding lasted only a few days. It is supposed to be shorter with c section than natural delivery. I would talk with the doctor. If they show no concern and you are still worried, get a second opinion. Just to put your mind at ease.
@chrysz (1604)
• Philippines
25 Mar 08
Thanks a lot! The bleeding is getting lighter now but if it won't cease three days from now, I'd see another OB.